Doctor insights on:
Medicine For Desquam Allergy
Itchy red: About 10% of people develop an allergy to benzoyl peroxide. While the medication itself can be drying and cause redness and flaking, an allergy will present with itching as the main complaint. If it is just irritating, as most otc products are, check with your dermatologist for a more elegant and effective formulation that often isn't much more expensive than what you find otc. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Rare but possible: BPO allergy would manifest like any other allergy to a medication. In allergic episodes some of your immune cells are mounting a response and you tend to develop a rash, hives, itching maybe intense itching, and in extreme cases fatal allergic reactions. If you are using BPO and developing any of these symptomss stop using the medication ...Read more
Currently I am treating my allergy from benzoyl peroxide 10% can I wash my face with facewash containing salicylic acid at the same time?
Benzoyl peroxide: For the moment, i would only use mild soap and eater and apply moisturizer after you wash your face ...Read more
I am treating my allergy from benzoyl peroxide the red areas are becoming brownish in color and looks like a crust on skin is it scarring or healing?
Hard to say: apply Vaseline to those areas twice a day for 1 week. After that time the skin should be smooth even though it may be brown. At that point I would wear a sunscreen all the time to help the brown discoloration fade. You can also speak to a doctor regarding the use of a hydroquinone or other bleaching cream. You probably did not get a scar ...Read more
Hey i have acne problem and i have an allergy to benzoyl peroxide. can you recommend or give an advice to get rid of it?
Allergy ???: I doubt you are allergic to this combination of chemicals. People have a variable sensitivity to its drying effect. Proper use requires a gradual increase in the time it is allowed on the skin until desired effect is reached. Using it too long initially will cause a chemical skin burn/pealing. Avoiding it for a month & using simple moisturizers will repair the skin. ...Read more
Should I take medications from my physician to treat and heal red rashes(allergy) which look like burn which I got from using benzoyl peroxide 10%?
Have skin asthma and now suffering in face allergy (peeling and rashes). i used acne control lotion (benzoyl peroxide 5%) before. how cn i get rid off?
Not acne: Skin asthma is eczema or atopic dermatitis. This condition, which is marked by the skin being overly sensitive to specific irritants, typically affects people predisposed to allergies or asthma. Do not use Benzoyl peroxide! It’s very irritating, it will worsen your condition. You may need a non-steroidal cream such as Protopic to reduce the flair up, then Aquafor as a moisture barrier. ...Read more
Various: The most common side effect of benzoyl peroxide is dryness. The dryness is usually mild, and may be countered with application of an oil-free moisturizer. Some patients may experience irritation when using benzoyl peroxide. If you experience mild irritation, try decreasing the frequency of applixation. If irritation is severe or persists, discontinue use of benzoyl peroxide. ...Read more
Even after an acne course of one month consisting of benzoyl peroxide and some other medicines,acne isn't completely gone,what to do now?
What other meds?: It's only been a month, and often when started on appropriate therapy the acne will get worse before it gets better. However, if you feel the "some other meds" are not working, then you need to return to the doctor/dermatologist.There may be stronger forms of those meds - rarely do docs start you on the strongest ones right away. There may also be different options - I don't know what they've used ...Read more
Meds: Many patients do well with over the counter benzoyl peroxide or salicylic acid preparations. Some patients require topical or oral antibiotics or retinoids as well. If the over the counter meds alone don't control your acne after a month of daily use, see a doctor for additional treatment options. It is important to be persistent, and some patients 'get worse before they get better'. ...Read more
Hi drs......What is the preferable transdermal drug as a once/daily use for treating mild acne (benzoyl peroxide/salicylic acid/azeliac acid/other) ?
A few options: For over the counter methods try using products that have benzoyl peroxide, salicylic acid, alcohol, and acetone. For prescription treatments you may be prescribed antibiotics, retinoids or vitamin a derivatives, azelaic acid, oral contraceptives, or spironolactone. Always ask a dermatologist about the possible affects and the risks vs benefits of each treatment. Make sure it's best for you. ...Read more
Used clindamycin phosphate and benzoyl peroxide medicine from doctors until expiration date leaves face red, how to make this go away?
Stop the meds: This is a side effect possibly of both. It could also be aggrivated by the sun. ...Read more